Thunderstorm Wind, White Pine
- When
- July 21, 11:55 AM PST to 11:57 AM PST
- Where
- White Pine County, 1.74 mi ENE of Mc Gill to 2.23 mi ENE of Mc Gill
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- COOP Observer
- Coordinates
- 39.410, -114.770
A thunderstorm produced a wind gust to 60 mph at a COOP observer's house 1 mile NNE of McGill.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
A thunderstorm produced a wind gust to 60 mph at a COOP observer's house 1 mile NNE of McGill.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jul 21, 1:45 AM PST, 10 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 245 AM PDT SUN JUL 21 2013 .SYNOPSIS...HIGH PRESSURE WILL REMAIN OVER THE GREAT BASIN THROUGH MONDAY ALLOWING THE VERY HOT AFTERNOONS TO CONTINUE. MONSOON MOISTURE AND THUNDERSTORMS WILL BE RESTRICTED TO CENTRAL NEVADA TODAY AND MONDAY...BEFORE RETURNING TO NORTHERN NEVADA THE MIDDLE OF NEXT WEEK. && .SHORT TERM...TODAY AND MONDAY. HIGH PRESSURE WILL REMAIN PARKED OVER NEVADA THROUGH THE SHORT TERM, ENSURING THE VERY HOT AFTERNOON TEMPERATURES WILL CONTINUE. TRIPLE DIGIT HIGHS WILL BE COMMON ACROSS NORTHERN AND NW NEVADA TODAY AND MONDAY, ON THE DRY SUBSIDENT NORTHERN SIDE OF THE HIGH PRESSURE RIDGE. THE HEAT ADVISORY WAS EXTENDED THROUGH MONDAY FOR NORTHERN LANDER/EUREKA AND HUMBOLDT COUNTIES BY THE PREVIOUS SHIFT. THIS CERTAINLY LOOKS JUSTIFIED, AS THE HEAT WILL NOT MODERATE UNTIL HIGH PRESSURE MOVES EAST OF NEVADA. THIS WILL OCCUR DURING THE LONG TERM FORECAST, BUT NOT THROUGH MONDAY. EXPECT HIGH TEMPERATURES TO RUN VERY SIMILAR TO PREVIOUS DAYS IN THIS STAGNANT PATTERN. A GOOD EXAMPLE OF THIS IS THE ELKO AIRPORT, WHICH HAS RECORDED A HIGH TEMPERATURE OF 101 DEGREES FOR 2 DAYS NOW, FRIDAY AND SATURDAY. GRIDS FOLLOW THE MET GUIDANCE CLOSELY, WHICH HAS PERFORMED IN THIS HEAT VERY WELL, AND FORECASTS 2 MORE DAYS OF 101 DEGREES AT ELKO TODAY AND MONDAY. WITH NUMEROUS ACTIVE FIRES ACROSS NEVADA THIS MORNING, ELECTED TO INCLUDE AREAS OF SMOKE ACROSS NE NEVADA THROUGH THE SHORT TERM FORECAST. DRY AIR WILL DOMINATE MUCH OF CENTRAL AND NORTHERN NEVADA TODAY, WITH NO THREAT OF THUNDERSTORMS FOR MOST LOCALES. MOISTURE IS SUPPRESSED FURTHER SOUTHWARD TODAY, WITH ANY MEASURABLE RAIN RESTRICTED TO NYE COUNTY AND SOUTHERN WHITE PINE COUNTY. 00Z NAM FORECASTS PW VALUES OF 0.75-1.1 INCH ALONG A TONOPAH-DUCKWATER- GREAT BASIN NATIONAL PARK LINE THIS AFTERNOON, SO EXPECT SOME LOCALLY HEAVY RAINS ACROSS THE FAR SOUTHERN CWA. ISOLATED DRY THUNDERSTORMS ARE POSSIBLE AS FAR NORTH AS THE U.S. HIGHWAY 50 CORRIDOR, BUT THERE WILL BE NOTHING NORTH OF THAT. MONDAY...STAGNANT PATTERN PERSISTS FOR ONE MORE DAY. HIGH PRESSURE HOLDS FIRM, RESTRICTING THUNDERSTORMS AGAIN TO AREAS ALONG AND SOUTH OF U.S. HIGHWAY 50, AND KEEPING THE ROASTING HOT TEMPERATURES GOING FOR NORTHERN NEVADA. INCREASED SCATTERED THUNDERSTORM COVERAGE IN THE GRIDS FOR NYE/WHITE PINE COUNTIES FOR MONDAY WHERE PW REMAINS HIGH NEAR ONE INCH. LOCALLY HEAVY RAINFALL AND EVEN SOME FLOODING ARE POSSIBLE ACROSS THE SOUTHERN ZONES MONDAY, EVEN WHILE NORTHERN NEVADA BAKES IN THE HEAT. TURNER .LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY. A DEEP AREA OF MONSOON MOISTURE CURRENTLY COVERING MUCH OF NORTHERN/CENTRAL ARIZONA AND SOUTHERN NEVADA WILL BEGIN ITS NORTHWARD PUSH AS HIGH PRESSURE SHIFTS EAST/SOUTHEAST DURING THE UPCOMING WEEK. LONG RANGE MODELS INDICATE THE NORTHWARD EDGE OF THE INSTABILITY/MOISTURE WILL REACH INTO CENTRAL NEVADA WHERE PW VALUES FROM 0.75 TO 1.00 INCHES TUESDAY AFTERNOON AND EVENING. ISOLATED TO SCATTERED THUNDERSTORMS WILL DOMINATE NORTHERN AND CENTRAL NEVADA AS WEAK SHORT WAVE ENERGY MOVES OVER THE GREAT BASIN ALONG THE WESTERN PERIPHERY OF THE DEPARTING RIDGE. CAPE VALUES WILL APPROACH 900 J/KG ALONG WITH PW'S AROUND 0.75 INCH. WITH A WEAK UPPER LEVEL FLOW IN PLACE OVER THE CWA...EXPECT ANY THUNDERSTORMS TO BE SLOW MOVING AND POSSIBLY TRAINING OVER THE SAME REGION POTENTIALLY RESULTING IN FLASH FLOODING WEDNESDAY AFTERNOON/EVENING. A SIMILAR PATTERN WILL HOLD TRUE FOR THE REMAINDER OF THE WEEK INTO NEXT WEEKEND. ISOLATED SHOWERS/THUNDERSTORMS CAN BE EXPECTED ESPECIALLY EACH AFTERNOON/EVENING FROM THURSDAY THROUGH SATURDAY. 89 && .AVIATION...VFR CONDITIONS CAN BE EXPECTED FOR THE NEXT 24 HOURS. THE BEST CHANCE FOR CONVECTION WILL BE AT BOTH THE KELY AND KTPH TERMINALS THIS AFTERNOON AND EVENING. LOCALIZE WIND GUSTS ASSOCIATED WITH ANY STORM DEVELOPMENT COULD REACH UP TO 50 MPH. 89 && .FIRE WEATHER...THUNDERSTORMS TODAY WILL BE CONFINED TO FWZ 457 AND SOUTHERN 455. ACROSS THE FAR SOUTHERN FIRE DISTRICT, STRONG STORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE. ISOLATED DRY LIGHTNING STRIKES ALONG THE U.S. HIGHWAY 50 CORRIDOR, BUT LIMITED COVERAGE AND VERY SLOW STORM MOVEMENT PRECLUDES THE NEED FOR A FIRE WEATHER HEADLINE. A SIMILAR SCENARIO EXPECTED ON MONDAY, WITH THUNDERSTORM COVERAGE ALONG AND SOUTH OF AN AUSTIN-EUREKA-CHERRY CREEK LINE. A FEW DRY LIGHTNING STRIKES WILL EDGE A BIT FURTHER NORTH INTO FWZ 454, AND SOUTHERN FWZ 469/470 MONDAY AFTERNOON. INTENSE HEAT WILL CONTINUE THROUGH MONDAY. THE HOTTEST AFTERNOON TEMPERATURES ARE EXPECTED ACROSS THE NORTHERN FWZ, RANGING FROM 99-106. CREWS FIGHTING CURRENT FIRES WILL NEED TO TAKE PRECAUTIONS AGAINST HEAT EXHAUSTION THROUGH MONDAY. TURNER && .LKN WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM PDT MONDAY FOR HUMBOLDT COUNTY... NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY. && 99/89/89/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 350 AM PDT SUN JUL 21 2013 NVZ030-036-221100- HUMBOLDT COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- 350 AM PDT SUN JUL 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEVADA AND NORTHWEST NEVADA. .DAY ONE...TODAY AND TONIGHT. A HEAT ADVISORY IS IN EFFECT TODAY INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A HEAT ADVISORY WILL REMAIN IN EFFECT UNTIL 8 PM MONDAY. ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED WEDNESDAY THROUGH FRIDAY. LOCALLY GUSTY WINDS TO 50 MPH CAN ACCOMPANY ANY OF THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ031-033-034-038-039-221100- NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTHWESTERN ELKO COUNTY- SOUTH CENTRAL ELKO COUNTY- 350 AM PDT SUN JUL 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEVADA. .DAY ONE...TODAY AND TONIGHT. HOT TEMPERATURES ALONG WITH AREAS OF DUST CAN BE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HOT TEMPERATURES WILL CONTINUE FOR MUCH OF THE WEEK WITH ISOLATED SHOWERS AND THUNDERSTORMS ESPECIALLY EXPECTED WEDNESDAY THROUGH FRIDAY. LOCALLY GUSTY WINDS TO 50 MPH CAN ACCOMPANY ANY OF THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ035-037-040-041-221100- WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 350 AM PDT SUN JUL 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. HOT TEMPERATURES WITH AREAS OF DUST CAN BE EXPECTED ALONG WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AREAS OF DUST WILL OCCUR OVER THE REGION MONDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED MONDAY THROUGH SATURDAY. LOCALLY GUSTY WINDS TO 50 MPH CAN ACCOMPANY ANY OF THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. FITZSIMMONS
The Elko radar (KLRX), 228 km away, was scanning. The volume nearest the first event began at 19:54 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2013Every state in 2013This day in weather historyWarnings in Nevada, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 456696.